Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 136, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 24, 2002, 4:09 PM CDT for LaSalle Parish, Louisiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 2002, 4:09 PM CDT (21:09 UTC)
- Expired
- Jul 24, 2002, 4:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County LaSalle Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:30 PM CDT | Thunderstorm Wind 52 E | Jena, LA | Several trees and power lines blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1966 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:35 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 24, 3:35 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 335 PM CDT WED JUL 24 2002 PRE-FRONTAL ACTIVITY NOW INTO SRN 2/3 OF REGION...WITH FRONT LAGGING BEHIND OVER E OK/N AR. AFTERNOON HEATING HAS SPARKED UP QUITE A NUMBER OF STORMS. WILL KEEP CHANCE POPS IN TONIGHT I-20 CORRIDOR AND SWD...WITH SYSTEM SAGGING S. WILL CONTINUE TO KEEP RAIN CHANCES IN FOR THURSDAY AS SYSTEM WILL BE DRAGGING IT/S FEET ACROSS THE SRN HALF OF THE REGION. FRIDAY PUTS THE AREA BACK IN THE SAME SCENARIO WITH AFTERNOON HEATING ISOLATED ACTIVITY. ADDED SLIGHT CHANCE IN FOR SUNDAY AS GREATER SOUTHERLY FLOW WITH SURFACE HIGH PUSHING EWD. WILL LEAVE MENTION OF HEAT INDEXES IN HEADER BUT NO ADVISORY AT THIS TIME. FCSTID = 20 SHV 74 95 75 96 / 40 20 0 10 MLU 74 93 74 95 / 40 20 0 20 TXK 74 97 75 96 / 20 10 0 0 TYR 75 96 75 96 / 30 20 0 0 LFK 74 95 74 95 / 30 30 10 10 .SHV...NONE.
In the hours before
Special weather statement, Jul 24, 10:30 AM CDT, 5 hours 39 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241640- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT WED JUL 24 2002 AFTERNOON HEATING ALONG WITH A SOUTHWARD SINKING FRONTAL BOUNDARY WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. THERE WILL BE A SLIGHT RISK FOR SEVERE WEATHER ACROSS PORTIONS OF DEEP EAST TEXAS AND ON INTO THE ADJACENT PORTIONS OF WEST CENTRAL LOUISIANA THROUGH TONIGHT. GUSTY WINDS AND POSSIBLE HAIL COULD ACCOMPANY THE STRONGER STORMS...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED ACROSS THE REGION THROUGH TONIGHT. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Local storm report, Jul 24, 3:06 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
306 PM CDT WED JUL 24 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM BIENVILLE LA WIND DAMAGE
07/24/02 BIENVILLE SEVERAL TREES DOWN IN THE
PARISH. REPORTED BY LAW
ENFORCEMENT.
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:13 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 47 min |
| Jul 24, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 44 min |
| Jul 24, 3:28 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.